Hi and welcome to the forum....well you have done well getting your dose down but we cannot give taper advise on the forum it is ageist the rules we can advise that slow is good...there is no completely comfortable way to do this and tapering in the lower doses can be ruff and we find most people cant do it thats why so many just jump and get it over with we can help we do home detox's every day so you found a great place for help and support so to taper or not it is your choice and we will support what ever you decide keep posting for support............................Gnarly
Well Gnarly is right, we can not be specific. If it were me, Id figure out how many I had left at my disposal and work out the jump based on that. I would cancel all scripts and dispose of any excess pills first. Of course you could get rid of everything you have, all rxs and jump any time you feel ready. 20 mgs a day is a manageable detox dose. Find support groups. And remember one thing. You kicked cancers BUTT!!!! Take it from me, in comparison its much more doable, and much quicker. Its just one more fight my friend. Be a warrior.
I have noticed that the tapering has been rougher in the lower doses, why is that? Is it a % thing, like 25mg to 20 mg is a 20% reduction? Also, the lower I taper to before I quit, the less withdrawals I will have, yes? Thanks so much for the support!
Its similar to the difference between pulling off a band aid slowly and stretching the skin and pulling it off quickly. Its your choice.
Msdelight, thanks so much for your post. My pain management Dr. is fully informed about where I am at, I have told her, no more. The pills got my wife nervous, because I had an issue once before, so I told her they were out of the picture 2 months ago. I was hoping to taper and work through it. Is that possible? I can continue to taper, for a few weeks and jump at 10mg....but I'm wondering if that will still include flu like withdrawal symptoms. I am assuming, the lower I taper to the "easier" the jump? Any info is appreciated and I'm grateful for the support.
Hi & Welcome.
You came to a great place and we sure can help you get through the detox. The detox will be over soon, it is working on staying clean that takes the cake.
I can only tell you, that at each drop, let your Brain/Body adjust to that drop before dropping any more. These meds really whack out the Brain Chems and this is what will take some time to adjust back after you remove these from your life. Just be Safe and also keep that Guard Up!
We are here for you all the way!!
To answer your question, yes, it's still going to be "flu like symptoms" tomorrow, at 10 mg or even less. You're low enough it's all about the same. If it were me, and I had no underlying health issues and I was working with a doctor on the going off, I'd ask for a prescription for clonidine (a BP med that helps with opiate withdrawal A LOT) and just jump.
Get some Imodium (for serious—you'll need it) and within 4 or 5 days you'll be wondering why you waited so long.
Detoxing, you may be surprised to learn, is actually the easy part. The work begins afterward—staying clean is the daily care of a chronic illness: addiction. If you don't have solid aftercare support lined up, your odds of staying clean are dramatically less than someone who gets structured support. Look up NA or AA meetings in your area. Go to at least six before you decide they are or are not for you. When you go, make a conscious effort to try to identify with what you hear, rather than comparing yourself.
If you've never been, you're in for a pleasant surprise.
Keep us posted on how you're doing. We are here for you!
Thanks leap year guy...I am going to continue a longer, slow taper to hopefully minimize the withdrawal symptoms, and here is why. I need to pass it off as the flu. I wouldn't have restless legs with the flu, I wouldn't take Epsom salts baths with the flu. I can stay hydrated, I can get immodium, I have Xanax for the anxiety. If I taper down from 20mg of oxycodone currently down to 5mg in a month, I am hoping that my w/ds wont be too obvious. During that time I will put an aftercare plan in place. Thoughts? Thanks in advance for everyone's wisdom and support. Truly great people.